Download this article
 Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
 
Subscriptions
 
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
 
Other MSP Journals
Synthetic and projective properties of embeddable polar spaces

Antonio Pasini

Vol. 20 (2023), No. 2-3, 519–542
Abstract

A projective property of an embeddable polar space 𝒮 is a property of the family of its projective embeddings, such as the existence of an embedding of vector dimension twice the rank of 𝒮 or the fact that all embeddings of 𝒮 have the same dimension, while properties such as the fact that all pairs of opposite points are regular or all triads of points are centric, are synthetic properties. We prove that all pairs of opposite points of an embeddable polar space 𝒮 of rank n are regular if and only if 𝒮 admits a 2n-dimensional embedding; we also prove that all embeddings of 𝒮 have the same dimension if and only if the subspace spanned by two opposite singular subspaces is closed under taking hyperbolic lines. Moreover, we characterize the fact that all triads of points of 𝒮 are centric by means of suitable properties of the universal embedding of 𝒮.

Dedicated to the memory of Jacques Tits

Keywords
polar spaces, embeddings, regularity, centric triads
Mathematical Subject Classification
Primary: 51A50
Milestones
Received: 31 May 2022
Revised: 1 December 2022
Accepted: 20 December 2022
Published: 13 September 2023
Authors
Antonio Pasini
Department of Information Engineering and Mathematics
University of Siena
Siena
Italy